Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Denver/Boulder, CO

June 19, 20137 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 19, 2013, 2:12 PM MDT for 7 counties in Colorado. It took effect at Jun 20, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2013, 2:12 PM MDT (20:12 UTC)
In effect from
Jun 20, 2013, 12:00 PM MDT
Expired
Jun 20, 2013, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Grand County, CO, Jackson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-575 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WWUS85 KBOU 192012
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT WED JUN 19 2013

...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS
AND PALMER DIVIDE AREA THROUGH THURSDAY...

.SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO
THE AREA THROUGH THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE
AFTERNOON HOURS...RED FLAG CONDITIONS WILL DEVELOP OVER THE HIGH
MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL
FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS
THROUGH THURSDAY. A REPEAT OF WARM...VERY DRY...AND BREEZY
CONDITIONS WILL BE POSSIBLE ON FRIDAY.

COZ214-200500-
/O.UPG.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/
/O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
/O.CON.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
212 PM MDT WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 214.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS
  EVENING...AND THEN AGAIN THURSDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ211-213-200500-
/O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
/O.CON.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
212 PM MDT WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE
PARK...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS
  EVENING...AND THEN AGAIN THURSDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ241-200500-
/O.UPG.KBOU.FW.A.0004.130620T1800Z-130621T0200Z/
/O.NEW.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
212 PM MDT WED JUN 19 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 241.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THURSDAY
  AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
3 follow-up statements
807 
WWUS85 KBOU 200158
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
758 PM MDT WED JUN 19 2013

...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS
AND PALMER DIVIDE AREA AGAIN ON THURSDAY...

.SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO
THE AREA THROUGH THURSDAY. AS WINDS ALOFT MIX DOWN DURING THE
AFTERNOON HOURS...RED FLAG CONDITIONS WILL REDEVELOP OVER THE
HIGH MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING
CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING
HOURS ON THURSDAY. A REPEAT OF WARM...VERY DRY...AND BREEZY
CONDITIONS WILL BE POSSIBLE ON FRIDAY.

COZ211-213-214-201000-
/O.EXP.KBOU.FW.W.0009.000000T0000Z-130620T0200Z/
/O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
758 PM MDT WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND
MIDDLE PARK...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK...

* AFFECTED AREA...FIRE WEATHER ZONES 211...213 AND 214.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP AGAIN
  THURSDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ241-201000-
/O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
758 PM MDT WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE
AREA...

* AFFECTED AREA...FIRE WEATHER ZONE 241.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP 
  THURSDAY AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS 
  INCREASE. 

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
739 
WWUS85 KBOU 200954
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
354 AM MDT THU JUN 20 2013

...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS
AND PALMER DIVIDE AREA AGAIN THIS AFTERNOON...

.SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY AIR INTO
THE AREA THROUGH TODAY. AS WINDS ALOFT MIX DOWN DURING THE
AFTERNOON HOURS...RED FLAG CONDITIONS WILL REDEVELOP OVER THE HIGH
MOUNTAIN VALLEYS AND PALMER DIVIDE AREA. THIS WILL BRING CRITICAL
FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS.

A REPEAT OF WARM...VERY DRY...AND BREEZY CONDITIONS WILL BE
POSSIBLE ON FRIDAY WITH A RESULTANT FIRE WEATHER WATCH FOR PARK
COUNTY AND THE PALMER DIVIDE.

COZ214-241-201800-
/O.NEW.KBOU.FW.A.0005.130621T1800Z-130622T0200Z/
/O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
354 AM MDT THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
PALMER DIVIDE AREA...
 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR PARK COUNTY AND THE PALMER DIVIDE...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 214 AND 241.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS
  AFTERNOON AS FUELS CONTINUE TO DRY AND WINDS INCREASE. CRITICAL
  FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON FRIDAY AFTERNOON. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ211-213-201800-
/O.CON.KBOU.FW.W.0010.130620T1800Z-130621T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
354 AM MDT THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK
AND MIDDLE PARK...

* AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP AGAIN
  THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
389 
WWUS85 KBOU 202127
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT THU JUN 20 2013

...CRITICAL FIRE WEATHER CONDITIONS FOR THE HIGH MOUNTAIN VALLEYS
AND PALMER DIVIDE AREA EARLY THIS EVENING...

.SOUTHWEST FLOW ALOFT CONTINUES MOVING WARM AND DRY AIR INTO THE
AREA THIS AFTERNOON. RED FLAG CONDITIONS OVER THE HIGH MOUNTAIN
VALLEYS AND PALMER DIVIDE AREA ARE EXPECTED TO CONTINUE THROUGH
THIS EVENING. 

WARM...DRY...AND BREEZY CONDITIONS WILL BE POSSIBLE AGAIN ON
FRIDAY WITH A FIRE WEATHER WATCH REMAINING IN EFFECT FOR PARK
COUNTY AND THE PALMER DIVIDE.

COZ214-241-210530-
/O.CON.KBOU.FW.W.0010.000000T0000Z-130621T0200Z/
/O.CON.KBOU.FW.A.0005.130621T1800Z-130622T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
327 PM MDT THU JUN 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARK COUNTY
AND THE PALMER DIVIDE...

* AFFECTED AREA...FIRE WEATHER ZONES 214 AND 241.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE LATE
  THIS AFTERNOON AND EARLY EVENING AS FUELS CONTINUE TO DRY AND
  WINDS INCREASE. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN
  POSSIBLE ON FRIDAY AFTERNOON.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ211-213-210200-
/O.CON.KBOU.FW.W.0010.000000T0000Z-130621T0200Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
327 PM MDT THU JUN 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MIDDLE PARK...

* AFFECTED AREA...FIRE WEATHER ZONES 211 AND 213.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS
  AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY MAY 
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY 
  EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 19, 9:52 AM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 19, 9:52 AM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
952 AM MDT WED JUN 19 2013

.UPDATE...ONLY SHALLOW MOISTURE LEFT BEHIND PER 12Z KDNR
SOUNDING AND LATEST PW TRENDS SHOWING ABOUT 0.25 INCH DECREASE.
LOW LEVEL MOISTURE WILL SCOUR OUT TO THE EAST THIS AFTERNOON BUT
WILL LIKELY HOLD IN AREAS ALONG/EAST OF A LINE FROM STERLING TO
AKRON. WILL KEEP A LOW THREAT OF THUNDERSTORMS THERE...BUT WITH
SURFACE BASED CAPES OVER 2500 J/KG ANY STORMS THAT FIRE COULD
EASILY BECOME SEVERE.  DRY CONDITIONS ELSEWHERE.

FIRE DANGER ON TRACK TO INCREASE WITH GUSTY SOUTHWEST WINDS
DEVELOPING LATER THIS MORNING AND CONTINUING THROUGH THE
AFTERNOON. HIGH MOUNTAIN VALLEYS WILL BE MOST PRONE DUE TO
COMBINATION OF VERY LOW RH...WINDS...AND DRY FUELS...SO WILL
CONTINUE THE RED FLAG WARNINGS THERE. HELD OFF ON THE PALMER
DIVIDE FOR NOW TODAY CONSIDERING LAST NIGHTS RAIN SHOULD DELAY
POSSIBLE RED FLAG CONDITIONS UNTIL THURSDAY.

&&

.AVIATION...FORECAST ON TRACK. SOUTHERLY WINDS SHOULD PREVAIL
WITH GUSTS AROUND 25 KTS POSSIBLE THROUGH 00Z-02Z. THERE A DENVER
CYCLONIC CONVERGENCE ZONE DEVELOPING NORTH OF KDEN...WHICH WOULD
HAVE A BETTER CHANCE OF KEEPING LIGHTER WINDS AT KBJC. KDEN COULD
SEE AN EVENTUAL TURN TO A MORE WESTERLY OR NORTHERLY DIRECTION IF
BOUNDARY SINKS THIS WAY SO WILL MONITOR THROUGH THE AFTERNOON. ANY
STORMS WILL BE EAST OF THE FRONT RANGE AIRPORTS.

&&

.PREV DISCUSSION... /ISSUED 333 AM MDT WED JUN 19 2013/

SHORT TERM...AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST AND A
RIDGE OVER THE CENTRAL PLAINS WILL RESULT IN A SOUTHWEST FLOW ALOFT
OVER COLORADO. THIS WILL TRANSPORT WARM AND VERY DRY DESERT AIR INTO
THE STATE TODAY. HIGHS WILL INCREASE INTO THE LOWER 90S THIS
AFTERNOON. AIRMASS WILL BE VERY DRY WITH MOST LOCATIONS WEST OF
INTERSTATE 25 SEEING SINGLE DIGIT RELATIVE HUMIDITIES DURING THE
AFTERNOON. THIS WILL INCREASE THE FIRE DANGER. SOUTHWEST WINDS WILL
INCREASE DURING THE AFTERNOON AS THE AIRMASS MIXES UP TO 500 MB.
EXPECT WINDS OF 15 TO 30 MPH OVER THE HIGHER TERRAIN THIS AFTERNOON.
WILL ISSUE A RED FLAG WARNING FOR THE MOUNTAIN VALLEYS INCLUDING
PARK COUNTY.

A SURFACE TROUGH/DRY LINE WILL BE OVER EASTERN COLORADO. TO THE WEST
OF IT AND FOR MOST OF THE AREA...DRIER AIR MIXING DOWN WILL CAUSE
DEW POINTS TO PLUMMET INTO THE TEENS AND 20S. EAST OF IT...DEW
POINTS WILL BE ABLE TO STAY IN THE 50S PRODUCING CAPES OF 2000 J/KG
OR POTENTIALLY HIGHER. SO IF ANY STORMS CAN FORM AND RAPIDLY
INTENSIFY BEFORE EXITING THE FORECAST AREA...THEY MAY BE ABLE TO
PRODUCE GOLF BALL SIZE HAIL AND DAMAGING WINDS. THIS THREAT WILL BE
OVER FAR EASTERN COLORADO AND INTO NEBRASKA AND KANSAS.

LONG TERM...MODEL KEEP SHOWING A STRONG UPPER CLOSED LOW OVER THE
NORTHWESTERN CORNER OF THE UNITED STATES AND AN UPPER RIDGE OVER
TEXAS INTO THE SOUTHEASTERN STATES THURSDAY THROUGH FRIDAY NIGHT.
OUR FORECAST AREA STAYS IN 30-50 KNOT SOUTHWESTERLY FLOW ALOFT ALL
FOUR PERIODS. THE SYNOPTIC SCALE ENERGY IS NEUTRAL TO WEAK UPWARD
IN NATURE FOR THE CWA THURSDAY THROUGH FRIDAY NIGHT. IN THE LOW
LEVELS...THE MODELS CONTINUE TO SHOW A WEAK COLD FRONT TO MOVE
INTO THE CWA THURSDAY MORNING...WITH EAST-NORTHEASTERLY UPSLOPE
FLOW BEHIND IT THROUGH THURSDAY EVENING. AFTER THAT...NORMAL
DIURNAL WIND PATTERNS ARE PROGGED THROUGH FRIDAY NIGHT. MOISTURE
IS VERY LIMITED THURSDAY AND THURSDAY NIGHT...JUST A BIT IN THE
MID AND UPPER LEVELS LATE IN THE DAY. THE NAM SHOWS A BIT OF LOW
LEVEL MOISTURE OVER THE PLAINS LATE THURSDAY NIGHT...THE GFS DOES
NOT. FRIDAY AND FRIDAY NIGHT LOOK VERY DRY AGAIN...JUST A TAD OF
MID AND UPPER LEVEL MOISTURE LATE IN THE DAY. THE LOW LEVEL DEW
POINT READINGS ARE PROGGED IN THE 20-35 F RANGE FOR MUCH OF THE
CWA THURSDAY AND THURSDAY EVENING. THEY ARE A BIT OVER 40 F OVER
THE NORTHEAST CORNER. LATER THURSDAY NIGHT INTO FRIDAY MORNING
..THE NAM AND GFS BRING 50S F DEW POINTS INTO THE EASTERN TWO-
THIRDS OF THE PLAINS. MODELS PUSH THIS MOISTURE EAST OF THE CWA BY
FRIDAY AFTERNOON...BUT THE NAM BRINGS IN BACK IN FRIDAY NIGHT. AS
PER NORMAL...THE MODELS DO NOT HAVE A HANDLE ON WHERE THE LOW
LEVEL MOISTURE WILL BE. THE ONLY CAPE IS OVER THE EAST AND
NORTHEAST BORDER AREAS BOTH LATE DAY THURSDAY AND LATE DAY FRIDAY.
THE QPF FIELDS HAVE A TAD OF MEASURABLE RAINFALL OVER THE FAR
CORNER...THAT'S IT. THE LAPSE RATE FIELDS HAVE A STRONG MID LEVEL
CAP OVER MUCH OF THE CWA THURSDAY AND THURSDAY NIGHT...THE
EXCEPTION BEING THE FAR EASTERN PLAINS. ON FRIDAY...THERE IS WAY
LESS OF A CAP OVER ALL AREAS. FOR POPS...COULD GO WITH "SLIGHT
CHANCE"S OVER THE FAR EAST BOTH DAYS IF THE MOISTURE WILL BE THERE
..BUT WILL LEAVE THEM OUT THIS UPDATE...BECAUSE I DON'T KNOW.
CONCERNING THE WILDFIRE POTENTIAL...WILL LEAVE THE WATCH GOING
OVER SOUTH PARK AND PALMER RIDGE FOR THURSDAY AFTERNOON AND
EVENING WITH NOTHING CONCLUSIVE IN THE NEW 00Z DATA TO SAY
OTHERWISE. IT'S MARGINAL OVER THE PALMER AS FAR AS WINDS GO...BUT
IS CERTAINLY SHOULD BE DRY ENOUGH. SOUTH PARK'S PROGGED WINDS ARE
SOMEWHAT STRONGER AND IT IS WILL BE DRY THERE AS WELL. FOR
TEMPERATURES...THURSDAY'S HIGHS LOOK 1-2 C COOLER THAN TODAY'S.
FRIDAY'S HIGHS COME BACK UP 1-2 C FROM THURSDAY'S. FOR THE LATER
DAYS...SATURDAY THROUGH TUESDAY...THE FLOW ALOFT STAYS
SOUTHWESTERLY ALL FOUR DAYS. THE UPPER LOW OVER THE NORTHWEST U.S.
IS PROGGED TO FINALLY PUSH EASTWARD SATURDAY AND SATURDAY NIGHT. A
BIT OF ENERGY MAY ACTUALLY GRAZE THE FORECAST AREA SATURDAY
AFTERNOON AND NIGHT. THERE COULD BE ENOUGH MOISTURE AROUND FOR
SLIGHT POPS LATE DAY SATURDAY AND LATE DAY SUNDAY. TEMPERATURES
ARE ABOVE NORMALS.

AVIATION...SOUTHERLY WINDS WILL CONTINUE THROUGH THE MORNING AND
BECOME GUSTY THIS AFTERNOON WITH GUSTS TO 25 KNOTS. THERE IS A
DENVER CYCLONE TO THE NORTHWEST OF DENVER...SO CONFIDENCE IN WIND
DIRECTION IS ON THE LOW SIDE. AS THE CYCLONE MOVES EAST...WINDS MAY
TURN TO THE WEST OR NORTHWEST FOR TIME BETWEEN 12-18Z. TOO DRY TODAY
FOR STORMS...AND JUST EXPECT A FEW MID TO HIGH CLOUDS.

HYDROLOGY...NO CONCERNS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ214-241.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ211-213-214.

&&

SHORT TERM...BARJENBRUCH
LONG TERM....RJK
AVIATION...BARJENBRUCH
Hazardous weather outlook, Jun 19, 9:58 AM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
958 AM MDT WED JUN 19 2013

COZ030>051-201600-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
958 AM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SOUTHWEST FLOW ALOFT WILL TRANSPORT WARM AND VERY DRY DESERT AIR
INTO COLORADO TODAY. THIS WILL INCREASE THE FIRE DANGER OVER THE
HIGHER TERRAIN AND ALONG THE FRONT RANGE. A RED FLAG WARNING IS IN
EFFECT FOR THE MOUNTAIN VALLEYS AND PARK COUNTY WHERE WINDS WILL
BECOME GUSTY.

OVER THE EASTERN PLAINS...A DRY LINE WILL PUSH EASTWARD THROUGH
THE DAY AND BE LOCATED FROM NEAR STERLING TO AKRON BY LATE
AFTERNOON. EAST OF THIS LINE...IT WILL REMAIN MOIST AND UNSTABLE
WITH ISOLATED THUNDERSTORMS POSSIBLE. ANY STORM THAT FORMS COULD
BECOME SEVERE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA MUCH OF THE
TIME. THERE MAY BE A FEW SHOWERS AND THUNDERSTORMS LATE IN THE
DAY BOTH SATURDAY AND SUNDAY. TEMPERATURES WILL STAY ABOVE ABOVE
SEASONAL NORMALS. THE DRY AND WARM CONDITIONS WILL KEEP FIRE
DANGER ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER THE FAR EASTERN PLAINS
BY 3 PM.

BARJENBRUCH/D-L

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:55 AM MDTRed Flag WarningBOUGrand, Jackson, Park, Summit16 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.